[A case of consciousness disorder induced by the syndrome of inappropriate secretion of antidiuretic hormone following Cisplatin and 5-Fluorouracil chemotherapy in a patient with esophageal cancer].

Gan to kagaku ryoho. Cancer & chemotherapy

PubMedID: 24394036

Endo C, Takagawa R, Chiba T, Kawamoto M, Konishi T, Honma Y, Minami Y, Watanabe J, Morita T, Mogaki M, Masui H. [A case of consciousness disorder induced by the syndrome of inappropriate secretion of antidiuretic hormone following Cisplatin and 5-Fluorouracil chemotherapy in a patient with esophageal cancer]. Gan To Kagaku Ryoho. 2013;40(12):2130-2.
We report a case of consciousness disorder following the fourth course of chemotherapy with cisplatin (CDDP) and 5- fluorouracil (5-FU) in a patient with esophageal cancer. A 74-year-old man was admitted to our hospital to receive chemotherapy for esophageal cancer. Six days after chemotherapy, the patient showed impaired consciousness and his serum sodium concentration was found to be 125 mEq/L, but no edema or dehydration was noted. This hyponatremic state was diagnosed as CDDP-induced syndrome of inappropriate secretion of antidiuretic hormone (SIADH) on the basis of serum and urine hypo-osmolality. Accordingly, fluid intake was restricted and sodium supplements were administered, resulting in an appropriate increase in the serum sodium concentration to 132 mEq/L in 4 days.